Multicentric warfarin-induced skin necrosis complicating heparin-induced thrombocytopenia Academic Article uri icon

  •  
  • Overview
  •  
  • Research
  •  
  • Identity
  •  
  • Additional Document Info
  •  
  • View All
  •  

abstract

  • Two patients developed catastrophic multicentric skin necrosis while receiving warfarin to treat venous thromboembolism complicated by immune-mediated heparin-induced thrombocytopenia (HIT). Patient 1 developed skin necrosis involving the breasts, thighs, and face, as well as venous limb gangrene and bilateral hemorrhagic necrosis of the adrenal glands, resulting in death. The second patient developed bilateral mammary necrosis necessitating mastectomies, as well as skin necrosis involving the thigh. Neither patient had an identifiable hypercoagulable syndrome, other than HIT. HIT may represent a risk factor for the development of multicentric warfarin-induced skin necrosis (WISN).

publication date

  • September 1999

has subject area